It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board


Digestive Disorders Board Index


Hi all,

Was hoping to get some thoughts as I have been struggling with stomach issues for the last 3 or 4 months.

Quickly, about me, I'm 36 years old male, relatively healthy, slightly overweight (doctor says I should lose about 20 pounds).

Several months ago, I would get bouts of what I guess I would describe as indigestion. A couple of hours after eating, I would feel like the food was just sitting in my stomach like a hot ball of lead and I would get incredibly nauseous. On a couple of occasions, I vomited. When I didn't vomit, it would gradually subside over the course of a few hours. Initially, these episodes were sporadic, happening once every couple of weeks or so.

Lately, they've been happening more frequently. I get a burning, gnawing sensation in my stomach when I am hungry, then I eat, then I get this nausea a couple hours later. The nausea will wake me up and keep me up at night until it settles down. Additionally, my stomach just never feels quite right throughout the day. There always seems to be a bit of a queasiness and a burning in there at all times. I do not often get any classic heartburn symptoms.

I have been to a gastroenterologist who did an endoscopy, an abdominal ultrasound, an abdominal CT scan, and blood work checking liver and pancreatic enzymes. Every single test turned up, in his words, "perfect". I do not have an ulcer. My esophagus all the way down to my stomach and duodenum look pristine. He said there didn't even look to be gastritis. There is no H. Pylori infection (they did biopsies). And all the images came back showing my organs looking absolutely fine. Basically, I was told I was having some indigestion and was given Nexium.

The problem is, once I started the Nexium, the problems got ten times worse. I started experiencing extreme nausea 24/7. I quit the Nexium after a week because it was like poison to me. After a couple days, things calmed down again to where I am feeling these occasional burning, gnawing sensations, and get some nausea at times after eating.

My questions:
How exactly would you describe indigestion? I read about it and there are a lot of vague symptoms (bloating, belching, sometimes nausea, maybe some vomiting, maybe some heartburn, abdominal pain). I just don't know if what I'm experiencing is or isn't indigestion.

The other question is, is it possible that I have low stomach acid? Is there anybody here that has experience with that? It seems to make sense to me because Nexium makes the symptoms much worse.

Thanks. Sorry for the long message.
[QUOTE=rvnic;4931532]Hi all,

Was hoping to get some thoughts as I have been struggling with stomach issues for the last 3 or 4 months.

Quickly, about me, I'm 36 years old male, relatively healthy, slightly overweight (doctor says I should lose about 20 pounds).

Several months ago, I would get bouts of what I guess I would describe as indigestion. A couple of hours after eating, I would feel like the food was just sitting in my stomach like a hot ball of lead and I would get incredibly nauseous. On a couple of occasions, I vomited. When I didn't vomit, it would gradually subside over the course of a few hours. Initially, these episodes were sporadic, happening once every couple of weeks or so.

Lately, they've been happening more frequently. I get a burning, gnawing sensation in my stomach when I am hungry, then I eat, then I get this nausea a couple hours later. The nausea will wake me up and keep me up at night until it settles down. Additionally, my stomach just never feels quite right throughout the day. There always seems to be a bit of a queasiness and a burning in there at all times. I do not often get any classic heartburn symptoms.

I have been to a gastroenterologist who did an endoscopy, an abdominal ultrasound, an abdominal CT scan, and blood work checking liver and pancreatic enzymes. Every single test turned up, in his words, "perfect". I do not have an ulcer. My esophagus all the way down to my stomach and duodenum look pristine. He said there didn't even look to be gastritis. There is no H. Pylori infection (they did biopsies). And all the images came back showing my organs looking absolutely fine. Basically, I was told I was having some indigestion and was given Nexium.

The problem is, once I started the Nexium, the problems got ten times worse. I started experiencing extreme nausea 24/7. I quit the Nexium after a week because it was like poison to me. After a couple days, things calmed down again to where I am feeling these occasional burning, gnawing sensations, and get some nausea at times after eating.

My questions:
How exactly would you describe indigestion? I read about it and there are a lot of vague symptoms (bloating, belching, sometimes nausea, maybe some vomiting, maybe some heartburn, abdominal pain). I just don't know if what I'm experiencing is or isn't indigestion.

The other question is, is it possible that I have low stomach acid? Is there anybody here that has experience with that? It seems to make sense to me because Nexium makes the symptoms much worse.

Thanks. Sorry for the long message.[/QUOTE]

Nexium also caused me nausea (and that says a lot because I have been taking protonix and the generic omeprazole for the past year!) Did you talk to your doc before you quit it? My nausea only lasted a couple of weeks and the side effects are all gone.

I am also surprised they put you on nexium and not another kind of medicine. You might have experienced such a strong reaction because it's the first time you take that kind of medication?

When you were taking Nexium, did you change your diet to avoid acidic food and beverages: coke, coffee, ketchup, high fat food etc.?


[B]How exactly would you describe indigestion? [/B] I am taking nexium now, but I experience a gnawing sensation, upper GI pain (it feels tight), burning feeling, nausea.

[B]The other question is, is it possible that I have low stomach acid? [/B] The nexium reduces your stomach acid. You were put on it because your doc thinks you have high stomach acid and not low stomach acid.

It's great that your tests results showed no gastritis (what I have)! You still have time to make changes.

Call your doc and ask to be put on another kind of med. I had to switch my medication several times before I found nexium. Omeprazole had less side effects for me, but there are other kinds.

Also, you [B]must[/B] change your diet. Look up the gastritis diet (I know your doc said you don't have it, but it really helps ease the burning feeling and tightness.)

No high fat, coke, spices, ketchup, mustard, tomato, pasta sauce, pizza, teas. I ate lots of steamed chicken, veggies, whole grain bread.

Good Luck!
Thanks for the reply. I actually did switch to Prilosec OTC and still had the same extreme nausea after being on that a few days. The thing is, I don't have heartburn really so I just don't see this as a major acid problem.

This problem is really getting me frustrated and down to say the least. It seems like I just don't digest things properly anymore. I get nausea, frequently at night. It will often wake me up. I am working on making changes to my diet but, I have to say, I can't really necessarily find a relationship between what I'm eating and the symptoms. For instance, I was at a get together on Saturday night and ate sausage and peppers, chicken francese, a piece of a 3 foot italian sub, a few other things and even drank 2 beers. Yet I was fine for the most part that night. Then last night, I had two slices of pizza and woke up at 3 AM completely sick to my stomach. I will try to stick with a more bland diet and see if that helps.

The problem is, my work and family life are suffering because I am in discomfort so often. My doctors of course suggested that it was stress. I do think that's a factor, but I don't think that's the only thing here.





All times are GMT -7. The time now is 11:18 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!